MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION SIMULUS SEMI-RIGID ANNULOPASTY RING; RING, ANNULOPLASTY

MEDTRONIC HEART VALVES DIVISION SIMULUS SEMI-RIGID ANNULOPASTY RING; RING, ANNULOPLASTY
Model Number 800SR36
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Mitral Regurgitation (1964)
Date of Event 09/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: surgeons often attempt to repair mitral valves in lieu of replacing them due to improved long term clinical outcomes.There are times when a valve repair is attempted using an annuloplasty device and subsequent post repair evaluation demonstrates inadequate results.This is often due to suboptimal anatomy, surgical technique, or inappropriate sizing, and not a malfunction of the device (1).In this case, medtronic received information that during the implant of this 36mm annuloplasty ring, the physician noted that there was continued mitral regurgitation from the patients native tissue.The physician then explanted the 36mm ring and replaced it with a 31mm bioprosthetic mitral valve.The event appears to be sizing related.(1) mick et al, ann cardiothorac surg 2015; 4(3):230-237.
 
Event or Problem Description
Medtronic received information that during the implant of this 36mm annuloplasty ring, the physician noted that there was continued mitral regurgitation from the patients native tissue.The physician then explanted the 36mm ring and replaced it with a 31mm bioprosthetic mitral valve.No additional adverse patient effects were reported.

Brand Name
SIMULUS SEMI-RIGID ANNULOPASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e. deere ave.
santa ana CA 92705
MDR Report Key6946276
Report Number2025587-2017-01834
Device Sequence Number566317
Product Code KRH
UDI-Device Identifier00643169182257
UDI-Public00643169182257
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K072655
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model Number800SR36
Device Catalogue Number800SR36
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2017
Initial Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight70